# SDR TSAA0234226

- Difficulty date: October 22, 2002
- Submitted: January 9, 2003
- Operation: Air carrier
- Aircraft: N816AL
- Make and model: Boeing 737-2X6C
- Aircraft serial: 23122
- System (JASC): 3442 · Weather Radar System
- Part: Indicator
- Part number: MI5851622
- Condition: Faulty
- Location: Cockpit
- Stage of operation: IN
- How discovered: C
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

PRIOR TO TAXI, THE CREW NOTICED A STRONG SMELL OF ELECTRIC FUMES FOLLOWED BY SMOKE IN COCKPIT.  THE AIRCRAFT WAS SECURED FOR MAINTENANCE.  MAINTENANCE REMOVED AND REPLACED THE RADAR TRANSCEIVER AND RADAR INDICATOR.  OPERATIONAL CHECK OF THE RADAR SYSTEM WAS GOOD AND THE AIRCRAFT RETURNED TO SERVICE.  THE AVIONICS SHOP FOUND THE BURNING SMELL ORIGINATING FOR THE RADAR INDICATOR.  THE UNIT WAS TAGGED FOR REPAIR BY AN OUTSIDE VENDOR.  (M)
